Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Cluster headache cured after taking isoptin and deseril. Stopped deseril and getting headache. Any advice?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi, I am a 28 year old male who was diagnosed with Cluster Headaches two years ago. To make the cluster attacks stop, i was put on two medications, isoptin 240mg per day and deseril 3mg per day. Once these cluster attacks stopped, i was told to cease taking the Deseril and continue taking the Isoptin to prevent future attacks occurring. Well everything has been fine until last week, where i have had a cluster headache attack everyday for the past 9 days. I am now getting them 3 times a day. I started taking the deseril medication 5 days ago but it has had no effect. I was told the Isoptin medication that i have been taking everyday for the past two years was meant to stop these attacks occurring. Are you able to offer any advice on what i should do as i need these attacks to stop desperately. Thanks for your time. XXXXXXX
Posted Sun, 17 Feb 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

I can understand the discomfort you are facing on account of daily severe headaches.

For headaches to stop, following are the options:

1. Tablet Sumatriptan
2. Inj Sumatriptan (can be given in ER)
3. Oxygen therapy- inhalation of 100% oxygen through a mask (can be done in ER setting)

For prevention of cluster headaches, in addition to Isoptin, following other medications may be used:

1. Steroids- prednisolone tablets
2. Lithium carbonate tablets
3. Divalproex sodium tablets.

Please discuss these treatments with your doctor.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor